| Model Number |
309.520 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary - product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot - part # 309.520 lot # 9262172 release to warehouse date: 16 dec 2014 manufacturer: bettlach no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in new (b)(6) as follows: it was reported that on (b)(6) 2021 the conical extraction bolt was snapped during the use.No patient consequences.Concomitant devices reported: unknown screwdriver (part # unknown, lot # unknown, quantity # 1), unknown cortex screw (part # unknown, lot # unknown, quantity # unknown) this report is for one (1) conical extraction screw for 2.7mm & 3.5mm cortex screws.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: conical xtrction scr 2.7&3.5 cortex scrs (p/n: 309.520, lot #: 9262172) was returned and received at us cq.Upon visual inspection, the distal end of the device was found to be broken and the broken fragments were not returned.No other issues were identified on the returned device.Device failure/defect identified? yes.Dimensional inspection: complaint relevant dimensional inspection could not be performed due to the post-manufacturing damage and geometry of the device.Complaint confirmed? yes.Investigation conclusion the complaint condition could be confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot; part # 309.520; lot # 9262172; release to warehouse date: 16 dec 2014; manufacturer: bettlach; no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.